Thunderstorm Wind, Saratoga
- When
- June 13, 8:40 PM EST
- Where
- Saratoga County, Galway
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.017, -74.033
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 13, 3:41 PM EST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT MON JUN 13 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK. SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW POINTS IN THE LOWER 70S. LATEST RADAR PICTURE SHOWING CELLS ACROSS THE NORTHERN THIRD OF THE CWA. ATMOSPHERE IS PRIME FOR THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S. VIL OF THE DAY WAS 63. CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH TRAINING ECHOS. WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT. ETA BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A SHORT WAVE. THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH SLOW MOVING CELLS. TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO THE CWA ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW OVER THE REGION THROUGH THE END OF THE WEEK. TEMPERATURES LOOK A TAD COOLER THAN THE PREVIOUS RUNS. HAVE LEANED TOWARDS HPC FOR TEMPS AND PRECIP FOR THE EXTENDED PERIOD. HAVE A CHANCE OF SHOWERS THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW. HIGH PRESSURE BUILDS IN FOR SUNDAY AND EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING INTO AFTERNOON. && .HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES. STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT MON JUN 13 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 416 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... WIDELY SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS WILL BE RANDOMLY DISTRIBUTED AND WILL OCCUR MOSTLY THIS AFTERNOON. WITH THE ATMOSPHERE CONTAINING A LARGE AMOUNT OF WATER VAPOR...ANY THUNDERSTORMS ARE LIKELY TO PRODUCE VERY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE EAST AT 10 TO 15 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY OCCUR AGAIN ON TUESDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. ON WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS...THERE IS A CHANCE THAT THEY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RAINFALL OF MORE THAN AN INCH AND A HALF IN A SHORT PERIOD OF TIME SHOULD BE REPORTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 644 PM EDT MON JUN 13 2005 NYZ032-132315- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF BIG MOOSE...OR ABOUT 16 MILES NORTHWEST OF OLD FORGE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF BIG MOOSE BY 715 PM EDT
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0744PM MON JUN 13 2005
#1 0010011 001
EYSO WLSR QHQT QTRF WAPT APTS
01240 FILE 28 YATES CO SO NY0610000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDERSTORM
DETAILS CONCERNING EVENT: STRONG THUNDERSTORMS WITH VERY HEAVY RAIN
THUNDER LIGHTNING AND WINDS
COUNTY(S) AFFECTED: YATES COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): YATES COUNTY TOWNS OF
BARRINGTON TORREY JERUSALEM BENTON MIDDLESEX
DATE AND TIME CONDITION STARTED: APPROX 1830 HRS
DATE AND TIME CONDITION ENDED: APPROX 1915 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS TELCO AND ELECTRICAL POLES
AND WIRES DOWN ALSO SEVERAL REPORTS OF TRESS DOWN
NUMBER KILLED: 0 NUMBER INJURED: 1
REMARKS: 1 SUBJ INJURED WHEN TREE FELL ON RESIDENCE INJURING AND
TRAPPING HER IN THE DWELLING- OCCURANCE WAS 1000 BLK E LAKE RD
T/ BARRINGTON
AUTH PHONE #: 315 536-4438
AUTH WARNER,JOHN SGT MARELLI 1943
OPER - MARELLI,ERIC P 1943PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY TRAINED SPOTTER
WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
RIVERS.
0600 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY TRAINED SPOTTER
3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
ROADWAYS
&&
KLAPENTAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY LAW ENFORCEMENT
INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
AND 25.
&&
KLAPENTANEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495 FILE 28 WARREN COUNTY SO NY0560000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FLOOD EVENT
COUNTY(S) AFFECTED: WARREN
CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):
DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING
REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS
AUTH PHONE #: 518 743-2501
AUTH WEBSTER,MICHAEL SGT
OPER - WELLS,JOHN T 2100PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY LAW ENFORCEMENT
I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
AND CHESTERTOWN AREA DUE TO FLOODING
&&
KOLECIThe Albany radar (KENX), 48 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459551.